Do not want to alarm anyone but tapering steroids can be life threatening if you cut too quickly, your body needs time to have the capability to make cortisol again and, personally, I go by 5 mg every 7 days to 10 mg and then I go by 1 mg per 5 days till I feel I can cut completely and so I am told by my specialist that the last few milligrammes are the ones to keep longest. I have 3 times tapered a little too quickly, had terrible headaches and lots more and then flared up within a month at most so have not really been off of the roids much at all.
I would suggest you speak to your professionals and make sure you suffer less and have a good chance for your own cortisol to be made before you cut the steroid completely.
As before , I am only offering advice and in no way is this to be confused with being told a definite. I am still learning myself, each day is another lesson but I do have some good people around me now on a popular networking site that help me and encourage me greatly and i truly wanted to just die. I have learned that we all have many problems that add to this illness but that there can be times that remission will come with no real effort. A definite that I can say is that we all can react differently to the meds and some of us get very bad side effects from the immune suppressants, me being one of them.
One guy gave me perspective today by telling me " This is not a life threatening disease" and I truly needed to hear that, the surgery is not a nice or good thing but it is an end to this so for those , like me, that cannot go down the immune suppression route, that is an option and life can return to a decent level. I would wager tha many of the Crohn's people would take this op is they knew it would be an end to it. I am now thinking of having the diseased part of my colon removed first and hope that it will stop, if not then J pouch. I don't mean to sound cold but we do have a cure even if that cure is a very harsh option.
PLEASE take care with the cutting regimens of steroids good people.
Much love to you all and blessing be upon you ALL